MAUDE Adverse Event Report: TELEFLEX INCORPORATED ARROW; CATHETER, PERCUTANEOUS

TELEFLEX INCORPORATED ARROW; CATHETER, PERCUTANEOUS
Model Number IPN920005
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
While inserting a central venous catheter into right femoral site, i was also trying to insert an arterial line.After verifying that my introducer needle was in the femoral artery per us (ultrasound) plus clinical verification per pulsating blood return from the arterial needle, i inserted the guidewire thru the needle.The guide wire went in smoothly.However, when i was retracting the needle out, i encountered resistance.I manipulated the guidewire (moving it in and out to see if the resistance will disappear).The resistance improved; however, when i totally pulled out the needle, the guidewire "frayed".Since there was resistance, as if the tip of the guidewire is anchored inside the skin, i did not try any further attempt to recover the tip of the guidewire.Patient went to neuro ir where the patient underwent pipeline assisted coil embolization, also successful retrieval of the remnant of the guidewire from the right femoral site.There was no hematoma, no vascular compromise of the leg post-procedure.

Brand Name
ARROW
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TELEFLEX INCORPORATED
3015 carrington mill blvd
morrisville NC 27560
MDR Report Key20235897
Report Number20235897
Device Sequence Number20999364
Product Code DQY
UDI-Device Identifier10801902192063
UDI-Public(01)10801902192063
Combination Product (Y/N)N
Initial Reporter StateNV
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/30/2024
Report Date (Section F) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920005
Device Catalogue NumberUM-04018
Device Lot Number33F23K0732
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/17/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight61 KG
Date Report Sent to FDA05/30/2024